Discussions By Condition: I cannot get a diagnosis.

Bizarre Symptoms - HELP

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: jeanne3824
  • January 13, 2009
  • 01:06 AM

My 26-year-old brother has been having bizarre attacks 3 - 4 times a year now for the last couple of years and he has been unable to get a diagnosis from our family physician who is no longer the youngest or freshest doctor on the block. Any thoughts on this would be greatly appreciated....Here's what happens:

Extreme lightheadedness and dizziness starts, accompanied by a thundering heartbeat. Fingers and toes go numb and more than half the time, he passes out cold. When he wakes he has nausea, vomiting and extreme fatigue. He then sleeps for at least 12 hours straight and has very little energy or ability to get himself out of bed during this time due to his dizziness and nausea. When it eventually passes he is weak for another week or so and then is fine. Several times these symptoms have been accompanied by a bright green, spidery pattern on his hands. During his last attack the pattern extended all the way up his arm. This was verified by my father and myself. It's not blue and it's not his blood vessles - you can see those below this strange green pattern. Our doctor thinks he's having a panic attack. I've heard of lots of kinds of panic attacks, but none like this - it lasts for days, causes complete blackouts and this weird green veiny pattern in his skin...we don't even know what kind of specialist to send him to...internist? neurologist? hematologist? Has anyone ever heard of anything like this??? He's in otherwise excellent health.

Help!

Reply Flag this Discussion

2 Replies:

  • I'm a 17 year old male. Definately plan on seeing a Cardiologist. i have been diagnosed with everything in the book haha. until i finally had a "tilt table test" from which i passed out within 30 seconds. i have gone to 6 different cardiologists in order to correct this(including children's hospital's entire cardiology floor), but all of them pointed me in several directions, some even suggesting it was in my head. Until one doctor suggested salt pills. the salt pills, consequently, allow me to retain more water, and having more blood, preventing the "pooling" effect. i dont know if you are having very many symptoms relating to Vasovagal syncope. However, i felt HORRIBLE until i got on these stupid salt pills. they make a world of difference. i would have to be in bed for at least a day and feel horrible for a week after passing out because i felt so bad. Neurocardiogenic Syncope or Vasovagal Syncope is something to discuss with your doctor. i am on "Thermotabs" which is an over the counter salt pill. i have not passed out in the 4 months i have been on them. i never had any type of green pattern or anything on my skin.because of this, it makes me think it could be some type of seizure. Go to a Neurologist also.
    Anonymous 42789 Replies
    • February 23, 2009
    • 06:09 AM
    • 0
    Flag this Response
  • I'm a 17 year old male. Definately plan on seeing a Cardiologist. i have been diagnosed with everything in the book haha. until i finally had a "tilt table test" from which i passed out within 30 seconds. i have gone to 6 different cardiologists in order to correct this(including children's hospital's entire cardiology floor), but all of them pointed me in several directions, some even suggesting it was in my head. Until one doctor suggested salt pills. the salt pills, consequently, allow me to retain more water, and having more blood, preventing the "pooling" effect. i dont know if you are having very many symptoms relating to Vasovagal syncope. However, i felt HORRIBLE until i got on these stupid salt pills. they make a world of difference. i would have to be in bed for at least a day and feel horrible for a week after passing out because i felt so bad. Neurocardiogenic Syncope or Vasovagal Syncope is something to discuss with your doctor. i am on "Thermotabs" which is an over the counter salt pill. i have not passed out in the 4 months i have been on them. i never had any type of green pattern or anything on my skin.because of this, it makes me think it could be some type of seizure. Go to a Neurologist also. Hi there... i too are finding salt to be like a life savor in my case. I have Postural orthostatic Tachycardia (POTS) as part of my illness. In my case Im drinking 5 Litres or more a day of sports drinks (which contain salt) to stop many of my symptoms including my unconscious bouts due to being upright. There are also drugs which help body boost blood volume which can help this condition. Im not sure if Neurocadiogenic Syncope is the same as POTS but from what i just read it sounds the same. In my case the heart specialist was useless to diagnose this.. and hence I ended up being diagnosed by another doctor............ The green thing on skin dont sound like POTS. Ive never heard of anyone say about a symptom like that. It dont sound like a panic attack either at all.. esp with the way the after symptoms go.
    taniaaust1 2267 Replies
    • February 23, 2009
    • 11:32 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.